MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1930T
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the device activated when unintended.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the device activated when unintended.Replaced with another device, and it worked fine.There was no patient involvement.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted seal plate damage and consistent with arcing.Functionally, the damage to the seal plate(s) is consistent with the user inadvertently closing jaws on a hard/metallic object and activating the device.Damage to the seal plate can result in alarm activations and difficulty with activating the device.The product analysis found the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The blade moved smoothly along the knife track and returned to the home position when the trigger was released.The knife cut of the device was tested on a silicone test strip with acceptable results.The device was activated multiple times on a saline soaked gauze pad but had re-grasp alarms.The seal cycle was interrupted.The device did not self-activate.It was reported that the device activated when unintended.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of seal plate damage.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20684221
Report Number1717344-2024-02088
Device Sequence Number7281523
Product Code GEI
UDI-Device Identifier10884521751040
UDI-Public10884521751040
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K181085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1930T
Device Catalogue NumberLF1930T
Device Lot Number31710158X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/10/2024
01/20/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date11/19/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown